MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29983
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram of the right leg, the check-flo valve/hub separated from a flexor ansel guiding sheath upon removal of the device.Access was obtained in the left femoral artery to target the right proximal superficial femoral artery, and the groin was heavily calcified from previous sticks in the area.Reportedly, a balloon catheter was advanced through the sheath; however, resistance was encountered while advancing the catheter, after the balloon material was past the distal end of the sheath.Upon removal of the sheath, resistance was encountered, and the hub separated.The hub was not used to pull the sheath from the patient.The dilator was not reinserted prior to removal of the sheath; however, an unspecified 0.018-inch wire was in the sheath lumen when the hub separated.Another sheath (same type) was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d4 summary of event: as reported, during an angiogram of the right leg, the check-flo valve/hub separated from a flexor ansel guiding sheath upon removal of the device.Access was obtained in the left femoral artery to target the right proximal superficial femoral artery, and the groin was heavily calcified from previous sticks in the area.Reportedly, a balloon catheter was advanced through the sheath; however, resistance was encountered while advancing the catheter, after the balloon material was past the distal end of the sheath.Upon removal of the sheath, resistance was encountered, and the hub separated.The hub was not used to pull the sheath from the patient.The dilator was not reinserted prior to removal of the sheath; however, an unspecified 0.018-inch wire was in the sheath lumen when the hub separated.Another sheath (same type) was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.The check-flo valve was detached from the sheath.There was no sheath material noted inside of the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot or sheath subassembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded patient anatomy and failure to follow instructions contributed to this incident.The user reported the patient had a groin that was heavily calcified from previous sticks in the area.The dilator was also not reinserted to lessen the risk of sheath material or hub separation upon withdrawal as per the ifu.From the information provided, no manufacturing or design deficiencies can be confirmed at this time.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19751596
Report Number1820334-2024-00954
Device Sequence Number17786908
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)260320(10)15283329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model NumberG29983
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Device Lot Number15283329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LUTONIX DRUG COATED BALLOON, (9014) 018 4MMX150MM; PTA4-18-150-2-10
Patient SexMale